MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200066020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: in her 70s.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-00843.The target lesion was located in the right superficial femoral artery.An epic¿ vascular stent was advanced and implanted.The delivery system and guidewire were inadvertently removed together from the patient.A new wire was engaged and post-dilation was performed.The physician was not satisfied with the results and implanted a second epic¿ vascular distal to the first.Upon removal of the delivery system, the nosecone became stuck on the previously implanted stent, causing the implanted stent to elongate.The device was removed by disengaging the wheel lock on the handle and resheathing the deployment system.The second epic stent was post-dilated.It was noted that a vessel dissection had occurred.A non-bsc stent was deployed to cover both previously implanted stents.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.A kink was noticed on the inner shaft of the device approximately 5cm from the tip.The stent was not returned with the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported withdrawing difficulty, which could not be confirmed because the clinical circumstances could not be replicated.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.Bsc id (b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-00843.The target lesion was located in the right superficial femoral artery.An epic¿ vascular stent was advanced and implanted.The delivery system and guidewire were inadvertently removed together from the patient.A new wire was engaged and post-dilation was performed.The physician was not satisfied with the results and implanted a second epic¿ vascular distal to the first.Upon removal of the delivery system, the nosecone became stuck on the previously implanted stent, causing the implanted stent to elongate.The device was removed by disengaging the wheel lock on the handle and resheathing the deployment system.The second epic stent was post-dilated.It was noted that a vessel dissection had occurred.A non-bsc stent was deployed to cover both previously implanted stents.There were no further patient complications.Reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6321659
Report Number2134265-2017-00764
Device Sequence Number443343
Product Code NIO
UDI-Device Identifier08714729805328
UDI-Public(01)08714729805328(17)20200311(10)19167444
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2020
Device Model NumberH74939200066020
Device Catalogue Number39200-06602
Device Lot Number19167444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82